Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 182, NWS Fort Worth, TX

April 2, 2000Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 6:44 PM CDT for Limestone County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2000, 6:44 PM CDT (23:44 UTC)
Expired
Apr 2, 2000, 7:30 PM CDT
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Limestone County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 022346
SVRFTW
TXC293-030030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 730 PM

* AT 644 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A   
SEVERE THUNDERSTORM AT MART MOVING NORTHEAST AT 55 MPH. THIS STORM 
WAS LOCATED ABOUT 20 MILES SOUTHWEST OF MEXIA.


* LOCATIONS IN THE WARNING INCLUDE MEXIA

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEXIA AROUND 705 PM

THIS STORM PRODUCED NICKEL HAIL AT MART AT 643 PM.

LAT...LON 3159 B9680 3153 9678 3167 9641 3178 9650

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:33 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 2, 6:33 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT SUN APR 2 2000

SCATTERED RAIN AND A FEW THUNDERSTORMS CONTINUE ACROSS THE SOUTH AND
EAST THIS AFTERNOON.  EXPECT THIS TREND TO CONTINUE THIS EVENING
WITH THE BEST CHANCE OF THUNDERSTORMS IN THE SOUTH.  ALTHOUGH MOST
OF THE RAIN HAS ENDED IN THE NORTH AND WEST...EXPECT SCATTERED RAIN
AND THUNDERSTORMS TO DEVELOP AGAIN OVERNIGHT AS ENERGY ASSOCIATED
WITH DEEP TROUGH OVER THE SOUTHWEST ADVANCES EASTWARD.  STILL LOOKS
LIKE A SLIGHTLY BETTER CHANCE OF RAIN AND A FEW THUNDERSTORMS MONDAY
MORNING WHEN SOME UPPER LEVEL LIFT COMBINES WITH LOW LEVEL FORCING
ALONG A SOUTHWARD MOVING COLD FRONT.  WILL KEEP THE MENTION OF
THUNDER AS MID LEVEL INSTABILITIES WILL REMAIN FAIRLY HIGH.

EXPECT ONLY PARTIAL CLEARING IN THE NORTHWEST THIS EVENING WITH
CLOUDY SKIES ELSEWHERE.  COLD FRONT SHOULD MOVE THROUGH THE
NORTHWEST ZONES MONDAY MORNING AND THROUGH THE REST OF THE FORECAST
AREA BY EARLY AFTERNOON.  CLOUDS WILL BE ON THE DECREASE FROM WEST
TO EAST IN THE AFTERNOON AS LARGE SCALE SUBSIDENCE INCREASES.  CLEAR
AND COOLER CONDITIONS ARE EXPECTED MONDAY NIGHT FOLLOWED BY SUNNY
AND WARMER CONDITIONS TUESDAY.

DFW  50/60/38/69 2300   ACT  52/63/39/70  4300

THE EXTENDED LOOKS DRY THROUGH THURSDAY AS UPPER RIDGE BUILDS OVER
THE AREA.  THE CANADIAN AND MFR MODELS BOTH FLATTEN THE RIDGE OUT BY
MID WEEK AS A TROUGH DEVELOPS IN THE PACIFIC NORTHWEST.  WILL
INTRODUCE A SLIGHT CHANCE OF THUNDER BY FRIDAY AS A FRONTAL SYSTEM
INTENSIFIES LEE OF THE ROCKIES.

.FTW...NONE.

79

.AVIATION...
CURRENT CONVECTIVE ACTIVITY ON THE RIGHT REAR SECTION OF JET AND
SHOULD REMAIN S OF METRO AIRPORTS. SKY SHOULD IMPROVE TO VFR LATER
TONIGHT BUT MVFR CONDS RETURN MON AHEAD OF INCOMING FRONT. SFC WIND
TO BE STRONG AND GUSTY MON AFTN. 82

In the hours before

Special weather statement, Apr 2, 3:10 PM CDT, 3 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT SUN APR 2 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT ALONG AND SOUTH OF A LAMPASAS...GROESBECK...
PALESTINE LINE.  THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN...
CENTERVILLE AND CAMERON. THE MAIN THREAT WILL BE ISOLATED HAIL UP TO
THE SIZE OF NICKELS.  TORNADOES WILL NOT OCCUR.

AT 3 PM...A STRONG UPPER LEVEL LOW PRESSURE AREA WAS LOCATED IN
WESTERN MEXICO AND MOVING EASTWARD. A SERIES OF DISTURBANCES WILL
ROTATE AROUND THE LOW...AIDING IN THE DEVELOPMENT OF STORMS IN SOUTH
TEXAS.  THE STORMS WILL MOVE NORTHEAST AT 30 TO 40 MPH INTO THE
SLIGHT RISK AREA LATE THIS AFTERNOON AND TONIGHT.

ALTHOUGH MOST OF THE STORMS WILL REMAIN BELOW SEVERE LEVELS...A FEW
MAY CONTAIN HAIL BETWEEN DIME AND NICKEL SIZE.  DUE TO THEIR
RAPID MOVEMENT...THE FLASH FLOOD THREAT IS LOW.

LIMITED SPOTTER ACTIVATION ACROSS THE SLIGHT RISK AREA MAY BE
REQUIRED AFTER 330 PM WEST OF INTERSTATE 35...AND EAST OF INTERSTATE
35 AFTER 530 PM. HOWEVER...DUE TO LOW CLOUDS ALREADY IN PLACE...THE
STORMS WILL BE DIFFICULT TO IDENTIFY VISUALLY.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Local storm report, Apr 2, 5:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0547 PM    KILLEEN                   TX   0.88 INCH HAIL
04/02/00   BELL                           NICKEL HAIL REPORTED BY
                                          KILLEEN PD.
Local storm report, Apr 2, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0545 PM    (GRK)GRAY AAF FT HOOD     TX   0.75 INCH HAIL
04/02/00   BELL                           SPOTTERS REPORT DIME
                                          HAIL

0545 PM    KILLEEN                   TX   1.00 INCH HAIL
04/02/00   BELL                           SPOTTERS REPORT
                                          QUARTER SIZE HAIL
Local storm report, Apr 2, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
(
0610 PM    2 NW EDDY                 TX   0.88 INCH HAIL
04/02/00   MCLENNAN                       SPOTTER REPORTS NICKEL
                                          HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:24 PM CDTSevere Thunderstorm WarningFWDBell51 min
Apr 2, 6:07 PM CDTSevere Thunderstorm WarningFWDMcLennan53 min
Apr 2, 6:46 PM CDTSevere Thunderstorm WarningFWDBell44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.